Texas, 2015

Damaging Wind and Lightning Strikes in Texas, June 26, 2015

June 26, 2015 · NWS FWD · 3 events in 3 counties and zones

Thunderstorms developed within an upper level trough that was moving across the region ahead of a cold front. One thunderstorm produced damaging winds in Hurst in Tarrant County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$126,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Thunderstorms developed within an upper level trough that was moving across the region ahead of a cold front. One thunderstorm produced damaging winds in Hurst in Tarrant County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 26, 6:07 PM CST, 38 minutes earlier.

Area forecast discussion, Jun 26, 6:07 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
707 PM CDT FRI JUN 26 2015

.AVIATION...

FOR THE 00Z TAFS...SHORT TERM CONCERNS ARE THUNDERSTORMS AFFECTING
DFW AREA AIRPORTS...AND TIMING THE WIND SHIFTS ASSOCIATED WITH
OUTFLOW BOUNDARIES MOVING TOWARDS THE DFW AREA FROM STORMS ACROSS
THE REGION.

HAVE A WIND SHIFT TIMED FOR KDFW AND KDAL FROM SOUTH WINDS TO
NORTHWEST WINDS ASSOCIATED WITH THE OUTFLOW BOUNDARY MOVING IN
FROM DENTON COUNTY. HAVE A WIND SHIFT TIMED AT KAFW AND KFTW FOR
THE OUTFLOW BOUNDARY MOVING DUE EAST FROM PARKER COUNTY. THESE
BOUNDARIES ARE LIKELY TO MERGE...WITH THE DENTON COUNTY BOUNDARY
DOMINATING THE RESULTANT WIND DIRECTION BECAUSE MORE SHOWERS AND
STORMS ARE FEEDING THIS BOUNDARY VERSUS THE PARKER COUNTY
BOUNDARY. EXPECT A NORTHWEST WIND TO EMERGE BEHIND THESE
BOUNDARIES HERE SHORTLY AFTER 00Z.

WILL CONTINUE TO MONITOR SHORT TERM RADAR TRENDS...AND AMEND FOR
THUNDERSTORMS ON AN AIRPORT BY AIRPORT BASIS IF WE SEE THEM
DEVELOP NEARBY. IF STORMS DO DIRECTLY IMPACT NORTH TEXAS
AIRPORTS...LOCALLY STRONG WINDS AND HEAVY RAIN ARE THE MAIN
CONCERNS ASIDE FROM LIGHTNING.

THINK WE WILL SEE A SECOND AREA OF DEVELOPING STORMS TONIGHT...
CLOSER TO MIDNIGHT. THIS SECONDARY DEVELOPMENT IS SUGGESTED BY
MANY SHORT-RANGE AND HIGH RESOLUTION MODELS...AND IS EXPECTED TO
OCCUR OUT AHEAD OF THE COLD FRONT. BEHIND THE COLD FRONT...THINK
THAT DRIER AIR AND SUBSIDENCE WILL CAUSE MOST THUNDERSTORM
ACTIVITY TO SINK SOUTH IN ITS WAKE. AS A RESULT...DO NOT HAVE ANY
MENTION OF PRECIPITATION IN BEHIND THE EXPECTED FRONT PASSAGE AT
THIS TIME. VFR CONDITIONS AND NORTH FLOW IS EXPECTED TO PERSIST
BEHIND THE COLD FRONT ON SATURDAY.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 343 PM CDT FRI JUN 26 2015/
AT 3 PM A COLD FRONT WAS ANALYZED ALONG A LINE FROM NEAR LUBBOCK
TO OKLAHOMA CITY...AND IT CONTINUES TO MOVE SLOWLY SOUTHWARD.
SCATTERED THUNDERSTORMS WERE DEVELOPING IN AN UNSTABLE AND
UNCAPPED AIRMASS AHEAD OF THE COLD FRONT WITHIN AN UPPER LEVEL
TROUGH AXIS THAT IS ALSO ADVANCING SOUTHWARD. SO FAR CONVECTION IS
UNORGANIZED...BUT AS CONVECTIVE COLD POOLS ARE GENERATED...WOULD
EXPECT SOME CLUSTERS OF STORMS TO DEVELOP ACROSS THE RED RIVER
VALLEY REGION AND TRACK SOUTHWARD.

IT IS NOT ENTIRELY CERTAIN JUST HOW MUCH COVERAGE WILL OCCUR
DURING THE EVENING HOURS...BUT OBVIOUSLY THERE IS THE POTENTIAL
FOR THESE LATE AFTERNOON CLUSTERS OF STORMS AND OUTFLOW
BOUNDARIES TO SEED MANY MORE STORMS. IN EFFECT THIS MEANS MOST OF
THE CONVECTION COULD OCCUR THIS EVENING AS THE ATMOSPHERE RAPIDLY
OVERTURNS. THE MODEL GUIDANCE HOWEVER IS MORE IMPRESSED WITH THE
CONVECTIVE CHANCES AFTER MIDNIGHT. THIS IS WHEN SUSTAINED LIFT
BEGINS TO SATURATE A DEEP LAYER FROM 700-850MB WHICH YIELDS
1000-2000 J/KG OF ELEVATED CAPE WITH PARCELS LIFTED FROM THIS
LEVEL. SINCE THERE IS REALLY NOTHING TO INHIBIT THE AFTERNOON
CONVECTION FROM GROWING UPSCALE THIS EVENING...WILL SHOW HIGH POPS
DURING THE EVENING HOURS OVER THE NORTHERN HALF OF THE AREA...BUT
HAVE ALSO KEPT THE HIGH POPS CONTINUING AFTER MIDNIGHT IN CASE THE
EVENING ACTIVITY DOES NOT MATERIALIZE AND IT TAKES A LITTLE LONGER
FOR THINGS TO GET GOING. OTHERWISE THE MAIN CHANGE WAS TO RAISE
POPS ACROSS THE SOUTHERN HALF OF THE AREA AFTER MIDNIGHT...AS
THE CONVECTIVE CLUSTERS SHOULD CONTINUE TO MAINTAIN THEMSELVES AS
THEY DROP SOUTHWARD. RAIN IS NOT EXPECTED EVERYWHERE TONIGHT...AS
THERE IS NOT ENOUGH DEEP LAYER SHEAR TO PREVENT GAPS IN ANY QUASI-
LINE THAT DEVELOPS...BUT DO EXPECT 50-80 PERCENT COVERAGE WITH THE
HIGHER COVERAGE OVER THE EASTERN ZONES. GIVEN THE SUFFICIENT
INSTABILITY AND VERY WEAK WIND SHEAR...THE MAIN SEVERE WEATHER
THREAT WITH ANY STORMS IS DAMAGING WINDS...OCCURRING PRIMARILY
BEFORE 10 PM. HOWEVER ALL STORMS WILL BE CAPABLE OF LOCALLY HEAVY
DOWNPOURS.

THE FRONT WILL QUIETLY PASS THROUGH MOST OF THE CWA DURING THE
OVERNIGHT HOURS...BUT EVENING AND OVERNIGHT CONVECTION MAY GREATLY
DISTURB AND DISTORT THE WIND FIELDS AND SURFACE FEATURES SO THAT
IDENTIFYING FROPA MAY BE DIFFICULT. IN ANY CASE...THIS FRONT
SHOULD BECOME SET UP ACROSS THE SOUTHERN CWA TOMORROW...WITH SOME
ISOLATED TO SCATTERED CONVECTION IN ITS VICINITY. DRIER AIR WILL
BE MOVING INTO THE REGION FROM THE NORTH...AND THUS THE BEST
CHANCES OF RAIN WILL BE ACROSS THE SOUTHERN COUNTIES...ENDING BY
THE EVENING HOURS AS THE FRONT MOVES SOUTH OUT OF THE AREA. HIGH
TEMPS SATURDAY WILL ALSO BE A FEW DEGREES COOLER TODAY...WITH
DEWPOINTS FALLING INTO THE 60S ACROSS THE NORTHERN ZONES DURING
THE AFTERNOON. THESE LOW DEWPOINTS AND OTHER FAVORABLE RADIATIONAL
COOLING PARAMETERS WILL ENSURE PLEASANTLY COOL TEMPERATURES BY
SUNDAY MORNING WITH LOWS IN THE 60S. HIGHS SUNDAY WILL BE NEAR 90
FOR MOST OF THE CWA...BUT AGAIN DEWPOINTS WILL BE LOWER THAN
NORMAL...MAKING IT FEEL FAIRLY PLEASANT FOR LATE JUNE.

NORTH TO NORTHWESTERLY FLOW ALOFT WILL PREVAIL THROUGH THE NEXT
WEEK AS A LARGE UPPER LEVEL HIGH SETS UP OVER THE WESTERN CONUS
AND AN UPPER LEVEL TROUGH PERSISTS OVER THE EAST. MEANWHILE A
FAIRLY STRONG THERMAL LOW WILL SET UP OVER THE HIGH
PLAINS...ENSURING MODERATE SOUTHWESTERLY FLOW IN THE LOW TO MID
LEVELS. THE WIND PROFILE FROM 4000 FT UP WILL NOT BE TOO FAVORABLE
FOR BRINGING ANY QUALITY MOISTURE INTO THE AREA WHICH WILL KEEP
ANY RAIN CHANCES LOW. THE BETTER CHANCES FOR ANY RAIN LOOK LIKE
MONDAY NIGHT AND TUESDAY WHEN AN UPPER LEVEL SHORTWAVE AXIS WILL
DROP INTO AND THROUGH THE REGION. ANY CONVECTION SHOULD BE
ISOLATED TO SCATTERED DUE TO LIMITED MOISTURE. WILL KEEP THE
REMAINDER OF THE FORECAST DRY...BUT IT IS POSSIBLE THERE WILL BE
STRAY CONVECTIVE ACTIVITY EVERY AFTERNOON NEXT WEEK. TEMPERATURES
WILL ALSO REBOUND FROM THE WEEKEND COOL-DOWN...BUT HIGHS WILL STAY
NEAR NORMAL IN THE LOW TO MID 90S AS TEXAS REMAINS IN A WEAKNESS
ALOFT.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  89  68  91  71 /  70  20   5   5   5
WACO, TX              74  89  67  91  69 /  50  40  20  10   5
PARIS, TX             72  86  67  88  68 /  70  20   0   5   5
DENTON, TX            71  88  65  90  67 /  60  20   0   5   5
MCKINNEY, TX          73  87  64  89  67 /  70  20   0   5   5
DALLAS, TX            74  90  69  92  73 /  70  20   5   5   5
TERRELL, TX           73  88  68  90  68 /  80  30   5   5   5
CORSICANA, TX         73  88  68  90  71 /  70  40  10  10   5
TEMPLE, TX            73  89  67  91  69 /  30  50  20  10   5
MINERAL WELLS, TX     72  87  65  89  65 /  50  20   5   5   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Jun 26, 2:50 PM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
350 PM CDT FRI JUN 26 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
350 PM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE THIS
EVENING AND TONIGHT AHEAD OF A COLD FRONT. COVERAGE OF
THUNDERSTORMS WILL BE HIGHEST NORTH OF INTERSTATE 20 THIS
EVENING...THEN SPREAD SOUTH AND EAST OVERNIGHT. A FEW SEVERE
STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND FREQUENT LIGHTNING
BEING THE MAIN THREATS. THE THREAT FOR SEVERE WEATHER WILL
DIMINISH LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORM CHANCES WILL SHIFT SOUTH INTO CENTRAL TEXAS SATURDAY
AND SUNDAY. A FEW STRONGER STORMS CONTAINING GUSTY WINDS WILL BE
POSSIBLE.

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS
AFTERNOON AND EVENING.

DUNN

In the hours before

Special weather statement, Jun 26, 4:37 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
537 PM CDT FRI JUN 26 2015

TXZ102-262315-
WISE TX-
537 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR WISE COUNTY UNTIL 615 PM CDT...

AT 537 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHICO...OR 8 MILES NORTH OF BRIDGEPORT...MOVING EAST AT 10 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3343 9738 3299 9740 3300 9792 3343 9792
TIME...MOT...LOC 2237Z 269DEG 9KT 3332 9776

30
Special weather statement, Jun 26, 4:57 PM CST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT FRI JUN 26 2015

TXZ092-093-262345-
GRAYSON TX-COOKE TX-
557 PM CDT FRI JUN 26 2015

...SPECIAL WEATHER STATEMENT...

AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM LAKE TEXOMA TO NEAR
GAINESVILLE...AND MOVING SOUTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SHERMAN...DENISON...GAINESVILLE...WHITESBORO...POTTSBORO...
COLLINSVILLE...BELLS...LINDSAY...CALLISBURG...KNOLLWOOD...
DORCHESTER...LAKE KIOWA...EISENHOWER STATE PARK...SOUTHERN LAKE
TEXOMA...SOUTHMAYD...TIOGA...VALLEY VIEW AND SADLER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3390 9659 3384 9662 3382 9653 3377 9650
      3378 9643 3373 9638 3363 9639 3342 9698
      3343 9703 3359 9737 3373 9716 3372 9711
      3378 9709 3390 9690 3385 9686 3387 9683
      3387 9680 3382 9676 3384 9669 3392 9667
TIME...MOT...LOC 2255Z 286DEG 11KT 3378 9679 3365 9711

30
Special weather statement, Jun 26, 5:12 PM CST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT FRI JUN 26 2015

TXZ117-270000-
PARKER TX-
612 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PARKER COUNTY UNTIL 700
PM CDT...

AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COOL...OR 8 MILES WEST OF WEATHERFORD...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WEATHERFORD...WILLOW PARK...ALEDO...HUDSON OAKS...ANNETTA...COOL...
ANNETTA SOUTH...ANNETTA NORTH AND MILLSAP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3272 9802 3289 9797 3287 9755 3259 9763
TIME...MOT...LOC 2312Z 283DEG 14KT 3279 9792

30
Special weather statement, Jun 26, 6:05 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT FRI JUN 26 2015

TXZ103-104-118-119-270100-
DALLAS TX-TARRANT TX-DENTON TX-COLLIN TX-
705 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS...DENTON...COLLIN
AND NORTHEASTERN TARRANT COUNTIES UNTIL 800 PM CDT...

AT 702 PM CDT...DOPPLER RADAR WAS TRACKING THUNDERSTORM OUTFLOW
WINDS EXTENDING FROM MCKINNEY TO LINCOLN PARK TO ROANOKE...MOVING
SOUTHEAST AT 30 MPH.

WINDS 30 TO 40 MPH WILL BE POSSIBLE ACROSS THESE LOCATIONS AS THE
OUTFLOW BOUNDARY PUSHES THROUGH THE AREA. ANY STORMS WHICH POP UP
ACROSS THE AREA COULD PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN.

LAT...LON 3342 9696 3341 9684 3340 9639 3334 9638
      3335 9629 3298 9630 3298 9651 3290 9652
      3289 9733 3343 9738
TIME...MOT...LOC 0002Z 273DEG 25KT 3318 9688

30
Special weather statement, Jun 26, 6:28 PM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
728 PM CDT FRI JUN 26 2015

TXZ094-103>105-118>121-270115-
ROCKWALL TX-HUNT TX-DALLAS TX-TARRANT TX-KAUFMAN TX-DENTON TX-
COLLIN TX-FANNIN TX-
728 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...DALLAS...WEST CENTRAL
HUNT...SOUTHEASTERN DENTON...NORTHWESTERN KAUFMAN...COLLIN...EASTERN
TARRANT AND SOUTHWESTERN FANNIN COUNTIES UNTIL 815 PM CDT...

AT 725 PM CDT...DOPPLER RADAR WAS TRACKING AN OUTFLOW BOUNDARY
EXTENDING FROM PRINCETON TO EULESS MOVING SOUTHEAST AT 30 MPH.
SCATTERED THUNDERSTORMS DEVELOPING ALONG THIS BOUNDARY MAY PRODUCE
SMALL HAIL. OTHERWISE...STRONG WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE ALONG AND JUST BEHIND THE OUTFLOW BOUNDARY..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING CAN ALSO BE EXPECTED IN ANY
THUNDERSTORM WHICH DEVELOPS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM
A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3345 9626 3256 9631 3255 9714 3323 9706
      3331 9653
TIME...MOT...LOC 0025Z 278DEG 8KT 3292 9697

30
Special weather statement, Jun 26, 6:32 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
732 PM CDT FRI JUN 26 2015

TXZ095-270100-
LAMAR TX-
732 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMAR COUNTY UNTIL
800 PM CDT...

AT 732 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLOSSOM...OR 11 MILES NORTHEAST OF PARIS...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
PARIS...BLOSSOM AND SUN VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3363 9549 3388 9548 3389 9547 3389 9546
      3387 9546 3387 9534 3389 9533 3388 9531
      3360 9531
TIME...MOT...LOC 0032Z 278DEG 7KT 3374 9537

30

The radar

The Dallas/Ft Worth radar (KFWS), 29 km away, was scanning. The volume nearest the first event began at 00:47 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tarrant

When
June 26, 6:45 PM CST to 6:50 PM CST
Where
Tarrant County, 1.43 mi E of Richland Hills
Measured
55 kt (63 mph) estimated gust
Property damage
$500
Reported by
Amateur Radio
Coordinates
32.824, -97.206

A 12 inch tree was uprooted and several 8 inch diameter tree limbs were downed near Pipeline and 820.

Lightning, Denton

When
June 26, 7:00 PM CST
Where
Denton County, 3.06 mi E of Grapevine Res
Property damage
$100,000
Reported by
Newspaper
Coordinates
33.014, -97.098

A house fire was reported around 8 pm local time in Flower Mound. The home was heavily damaged and likely caused by a lightning strike.

Lightning, Collin

When
June 26, 7:20 PM CST
Where
Collin County, 1.91 mi SE of Lolaville
Property damage
$25,000
Reported by
Newspaper
Coordinates
33.082, -96.795

Lightning was the suspected cause of a house fire in Plano on Rockcreek Lane. The fire was contained to the attic and the roof.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 588005, 588817, 591243.